MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367008
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo coronary balloon catheter was selected for treatment of a severely calcified lesion (90 percent stenosis degree) in the moderately tortuous lad.The pantera leo was inflated up to np twice.During the second inflation the balloon ruptured.The pantera leo was removed together with the guidewire.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon has been inflated and was deflated in the as-returned state.During analysis a 0.014 inch reference guidewire could not be fully introduced.A 0.015 inch reference transportation wire could also not be fully introduced.The inner shaft was found deformed (i.E.Flattened) about 70 mm proximal to device tip.The guidewire used in the intervention was not returned.The complaint instrument could be inflated to np and rbp without leakage or pressure loss and deflated within specification.The reported balloon burst could not be confirmed.Review of the production documentation for the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Every instrument is shipped with a 0.015 inch transportation wire that covers the full guidewire lumen.No difficulties in removing the transportation wire have been reported.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.The instrument was delivered in a leak-proof condition.The instrument was thus in accordance with the specifications at the time of delivery.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.

Brand Name
PANTERA LEO 3.5/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11568870
Report Number1028232-2021-01422
Device Sequence Number3621469
Product Code LOX
UDI-Device Identifier07640130415669
UDI-Public07640130415669
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number367008
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02202000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1